Is Omeprazole Medicine Can Cause Anemia?

Illustration of Is Omeprazole Medicine Can Cause Anemia?
Illustration: Is Omeprazole Medicine Can Cause Anemia? drugs.com

, I want to ask. A few days ago I had an ulcer and was given by the doctor the drug Omeprazole. Four days after taking the medicine, my body became weak and pale. As a sign of anemia. R nDoes the drug omeprazole cause anemia? If so, what should I do? Do I have to stop taking the drug even though my stomach has not completely healed?

1 Answer:

Halp Nanda Bae thanks for asking HealthReplies.com


Omeperazol is a drug that is classified as a proton pump inhibitor (PPI) where this drug works to reduce acid produced by gastric acid to treat stomach acid disease. PPI works by blocking the pump in cells in the stomach so it does not release acid.


Just like all drugs, basically drugs have side effects. However, side effects to the drug do not always appear in each person. Side effects only appear in some people. But anemia is not a side effect of taking omeperazol. This can be said if omeprazole does not have a direct relationship to cause anemia. Here are some of the side effects of omeperazol that have been developed:

Headache
Constipation or diarrhea
Joint pain
Sore throat
Muscle cramp
Stomach ache
Loss of appetite

Anemia is by definition a decrease in hemoglobin level below the normal value depending on age and sex. For example normal hemoglobin (hb) levels in adult women for example 12-16 g / dl. However, this figure will vary depending on the laboratory. If the hemoglobin level is below normal, then someone can be said to be anemic. Anemia is often characterized by weakness, lethargy, and pale.


If you feel weak, pale, lethargic and find other signs of anemia you can consult a doctor, besides that if found signs of anemia certainly need to do a blood test to determine the level of hemoglobin in your blood. And in the case of anemia in addition to knowing hemoglobin levels, it is also necessary to find the cause of anemia.


You should not stop treatment or change the dose of medication given without your doctor's recommendation. If you feel uncomfortable after using the drug, you can go back to the doctor who has treated you before.


That's all the answers from us, hopefully it's useful

: by

Related Question

The Effects Of Medicines For Asthma, So It Feels Tremors And Aches In The Hand, Is It Natural?

The Effects Of Medicines For Asthma, So It Feels Tremors And Aches In The Hand, Is It Natural?

(1 year ago)

Good afternoon, I’m 20 years old. It’s been 4-5 days my asthma relapsed accompanied by coughing and runny nose. I also regularly take the teosal, dexamethasone, and amb...

Menstruation Is Not Smooth At The Age Of 20 Years

Menstruation Is Not Smooth At The Age Of 20 Years

(1 year ago)

Hello, I want to ask about my menstruation which is not smooth. I am 20 years old and not married. Every time I get my period it’s not smooth every month. Sometimes 3 months ...

Causes And Ways To Deal With Bumps That Feel Itchy And Do Not Go Away?

Causes And Ways To Deal With Bumps That Feel Itchy And Do Not Go Away?

(1 year ago)

Morning, I’m patient. I want to ask why every step on my foot appears an itchy bump why is it gone so long huh ?? Not like the usual bumps? Even worse the bumps spread even m...

Leave a Reply

Your email address will not be published. Required fields are marked *